question-icon

What causes delay in menstruation after taking Menopur injections and Norethisterone?

default
Posted on Mon, 23 Mar 2015
Question: I am doing ivf long protocol and have been injecting monopur for almost two weeks. I also took norerhistetone for a week and stopped eight days ago. I have not had a period though. Why? I've taken it nine times previously and always had a bleed
doctor
Answered by Dr. Soumya (1 hour later)
Brief Answer:
Need few more details

Detailed Answer:
Hi,

I read your query and I understand your concerns about delayed periods.

I need few more details before answering your question:

1) When was your last period date?

2) Since when did you start your long protocol injections ( lupride) ?

3) Since when did you start Inj. Menopur and when was the last dose of Menopur.

4) Your oocyte retrieval is done or still yet to happen?

Please let me know me know above details so that I can answer your query in detail.

Regards,
Dr. Soumya
Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
default
Follow up: Dr. Soumya (9 minutes later)
Last period was 27th January. This was also after taking norethisterone. Sorry, I have not been taking menopur( my mistake) but have been down regulating with suprecur (bureselin) since the 19th February. I am due fir a scan and to start menopur on Wednesday 4th march
doctor
Answered by Dr. Soumya (1 hour later)
Brief Answer:
Hormonal variation due to Buserelin

Detailed Answer:
Hi,

This is common problem in women undergoing down regulation for IVf.

There is down regulation of hormones ( gonadotrophins) which sometime interferes with body hormones like progesterone and prevent the withdrawal bleeding.

Taking Buserelin is likely to have delayed your periods.

You can continue with stimulation from 4th though no periods. Let periods come little later which does not affect your stimulation.

Let me know if you need any more clarifications.

Regards.
Dr. Soumya
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Soumya

OBGYN

Practicing since :2010

Answered : 3085 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes delay in menstruation after taking Menopur injections and Norethisterone?

Brief Answer: Need few more details Detailed Answer: Hi, I read your query and I understand your concerns about delayed periods. I need few more details before answering your question: 1) When was your last period date? 2) Since when did you start your long protocol injections ( lupride) ? 3) Since when did you start Inj. Menopur and when was the last dose of Menopur. 4) Your oocyte retrieval is done or still yet to happen? Please let me know me know above details so that I can answer your query in detail. Regards, Dr. Soumya